Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 25, 2007, 10:59 PM MDT for Wibaux County, Montana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 10:59 PM MDT (04:59 UTC)
- Expired
- Jun 25, 2007, 11:21 PM MDT
- In force
- 22 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County Wibaux County, MT
The radar
The Glasgow radar (KGGW), 225 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:19 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 8:19 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 819 PM MDT MON JUN 25 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... SURFACE LOW MOVING ACROSS SOUTHERN SASKATCHEWAN WITH STRONG GRADIENT WINDS BEHIND EXTENDING INTO CENTRAL MONTANA. WEAKER GRADIENT...WITH HIGH PRESSURE FURTHER EAST...SO HAVE LET LAKE WIND ADVISORY FOR FORT PECK LAKE EXPIRE. AS SURFACE LOW SPIN ACROSS SASKATCHEWAN EXPECT STRONGEST WINDS OVERNIGHT TO BE ALONG THE BORDER WITH WINDS CONTINUING TO WEAKEN ACROSS THE LAKE AREA. SECOND UPDATE TO FORECAST WAS TO EXPAND LOW POPS INTO SOUTHWEST ZONES. DRY JET PUSHING INTO CENTRAL MONTANA...WRAPPING INTO THE UPPER LOW OVER SOUTHERN ALBERTA. A LINE OF WEAK SHOWERS/THUNDERSTORMS DEVELOPED ON THE EDGE OF THIS JET...EXTENDING FROM BILLINGS NORTH TOWARD GLASGOW. EXPECT CONVECTION TO CONTINUE TO WEAKEN THIS EVENING AS DRY AIR PUSHES EAST. OTHERWISE FORECAST LOOKS ON TRACK WITH CANADIAN SYSTEM SLIDING EAST AND RIDGE BUILDING OVER THE STATE THROUGH MID WEEK. EBERT PREVIOUS SHORT TERM DISCUSSION...THE UPPER LOW OVER NORTHWEST MONTANA WILL MAKE ITS WAY NORTH INTO SOUTHERN SASKATCHEWAN TONIGHT. THE COLD FRONT ASSOCIATED WITH THE UPPER LOW CONTINUES TO PUSH THROUGH EASTERN MONTANA...WITH GUSTY WESTERLY WINDS DEVELOPING BEHIND IT. WILL HANG ON TO THE LAKE WIND ADVISORY AS WINDS WILL BE IN THE 20 TO 30 MPH RANGE. THE BEST INSTABILITY THIS AFTERNOON AND EVENING LIES ALONG THE NORTH DAKOTA BORDER SO EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER ON THERE. THERE IS ALSO THE POTENTIAL FOR ISOLATED SHOWERS ALONG THE CANADIAN BORDER...WHICH IS IN VICINITY OF THE UPPER TROUGH. WINDS WILL DECREASE BY MID EVENING AND SKIES WILL PARTIALLY CLEAR OUT...MAKING FOR A COOLER NIGHT THEN THE AREA HAS SEEN IN QUITE A FEW DAYS. TUESDAY INTO WEDNESDAY UPPER LEVEL RIDGING WILL BECOME THE DOMINANT PLAYER. THIS RIDGE WILL SERVE TO KEEP THE AREA DRY...AS WELL AS WARM TEMPERATURES. WEST WINDS TUESDAY WILL GIVE WAY TO EASTERLY FLOW TUESDAY NIGHT AND WEDNESDAY IN RESPONSE TO A SURFACE HIGH DROPPING SOUTHWARD OUT OF CANADA INTO THE UPPER MIDWEST. GILCHRIST .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE PATTERN LOOKS MORE SUMMERY...AS MIGHT BE EXPECTED WITH JULY APPROACHING. AN UPPER RIDGE BUILDS FAIRLY SHARPLY OVER THE AREA IN RESPONSE TO A LARGE UPPER LOW COMPLEX OVER THE GULF OF ALASKA AND EASTERN PACIFIC. THE CLOSED HIGH CENTER MOVES N FROM MEXICO AND INTENSIFIES. THICKNESSES ARE IN THE 570S DM MUCH OF THE PERIOD. MODEL 850 MB TEMPS ALL INDICATED WARMER HIGHS THAN CURRENTLY FORECAST. MEX HAS 90 FOR GGW. CURRENT TEMPS APPEAR A LITTLE COOL FOR THE PATTERN TOO...SO RAISED HIGHS MOST PERIODS...ESPECIALLY THU. A COOL FRONT MOVES THRU THE AREA OVER THE WEEKEND GIVING THE BEST CHANCE OF ANY TSTORMS. CURRENT POPS ARE QUITE BROADBRUSHY NEAR- CLIMO MOST EVERY 12 HOUR PERIOD...BUT ARE NOT UNREASONABLE FOR THE PATTERN WITH RIDGE AXIS JUST TO OUR E. LATE IN PERIOD...PAST FEW GFS RUNS HAVE INDICATED THE UPPER HIGH BECOMES QUITE STRONG AND DOMINATING OVER MOST OF THE WESTERN AND PLAINS STATES...SIGNS OF A MORE SETTLED MID-SUMMER TYPE OF PATTERN. SIMONSEN PREVIOUS LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...SLOW MOVING OMEGA BLOCK TYPE UPPER RIDGE WILL DOMINATE THE EXTENDED FORECAST. THE RIDGE WILL SANDWICHED BETWEEN UPPER LOWS IN QUEBEC AND OFF THE BRITISH COLUMBIA COAST. THE RIDGE AXIS IS EXPECTED TO BE OVER EASTERN MONTANA THURSDAY AND FRIDAY AND MOVE INTO THE DAKOTAS FOR SATURDAY AND SUNDAY. SOME RUN TO RUN DIFFERENCES IN THE RIDGE START SHOWING UP NEXT SUNDAY BUT THE MODEL TREND AT THE MOMENT IS TO MOVE THE RIDGE BACK INTO MONTANA EARLY NEXT WEEK. SHORTWAVES ARE EXPECTED TO SPIN OFF THE WEST COAST UPPER LOW TOWARDS MONTANA THROUGH THE PERIOD WHICH WILL BRING AT LEAST ISOLATED THUNDERSTORMS FROM TIME TO TIME. NOT READY TO PIN POINT WHEN ANY STORMS WILL OCCUR. WILL GENERALLY BROADBRUSH A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. SURFACE HIGH TO THE EAST WITH SURFACE TROUGH TO THE WEST WILL BRING EAST WINDS TO EASTERN MONTANA. THE MODELS EVENTUALLY MOVE THIS TROUGH TO EASTERN MONTANA NEXT WEEKEND. GIVING THE BLOCKING PATTERN IN PLACE...WILL STICK WITH SLOWER TIMING OF LAST NIGHTS MODEL RUN. FORRESTER && .AVIATION... VFR WITH BROKEN CEILINGS AROUND 5K FT AGL THIS EVENING...AND A SCATTERED LAYER 2K FT AGL. ISOLATED SHOWERS WILL HAVE MINOR IMPACT ON VISIBILITIES AND CEILINGS. 15-20KT WEST WIND TO GRADUALLY DIMINISH A LITTLE OVERNIGHT WITH SKIES BECOMING MOSTLY CLEAR. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 25, 11:58 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1158 AM MDT MON JUN 25 2007 MTZ017-022-023-260200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 1158 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM THIS EVENING. A NORTH TO NORTHEAST WIND OF 10 TO 20 MPH WILL SHIFT INTO THE WEST TO NORTHWEST LATE THIS MORNING...AND WILL INCREASE TO 20 TO 25 MPH. OCCASIONAL GUSTS TO 35 MPH ARE POSSIBLE THIS AFTERNOON. THE STRONG WIND WILL RAPIDLY DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MTZ016-018>021-024>027-059>062-260200- CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT- PETROLEUM-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1158 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:41 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Valley | 16 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.